MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PAL SPACER 10MM X 28MM 12MM HEIGHT; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PAL SPACER 10MM X 28MM 12MM HEIGHT; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Model Number 08.812.012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The manufacture date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had original surgery on (b)(6) 2014, for treatment of scoliosis and back pain.Patient was implanted with two (2) synthes contoured rods, unknown quantity and type of expedium screws, three (3)unknown spacers (size 9mm-10mm-11mm) and one (1) synthes t-pal 12mm spacer.Patient¿s original construct was from t9 to s5 disc levels.It is unknown what disc levels the spacers were implanted.Post-operatively, a revision surgery was performed on (b)(6) 2014, due to a loose screw on the left side t9 disc level position.The patient also present with pain issues.The surgeon removed the loose thoracic expedium pedicle screw at the t9 disc space and extended the construct to include the t8 dis space.Post-operatively, another revision surgery was performed on (b)(6) 2015, due to hardware failure.The patient presenting with a fracture at t9 disc level with reported patient pain.The surgeon removed the hardware from the t9 disc space.He removed and replaced left pedicle screw at t10 disc space with a kyphoplasty and vertebroplasty procedure at the t10 dis space.Additionally, the rods were replaced with shorter lengths that extended to the t9 -s5 disc levels.((b)(4)/ 2nd complaint).Another revision surgery was performed on (b)(6) 2017, due to patient pain and hardware failure.It was reported that the right-side rod implant pulled out of the s2 disc tulip head screw and the left rod broke between l3-l4 disc levels.During this procedure, the surgeon performed a posterolateral arthrodesis.He removed all lumbar hardware and redid posterior later fixation and fusion with vertebral augmentation.The patient was revised new unknown hardware with matrix bone cement.((b)(4) /1st complaint) presently, patient has no pain issues but is experiencing weakness on her left side ((b)(4)/ 3rd complaint).Concomitant devices: unknown depuy expedium screws this is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Device is a single use device but was not reprocessed or reused.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL SPACER 10MM X 28MM 12MM HEIGHT
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7378278
Report Number2939274-2018-51260
Device Sequence Number1235820
Product Code MAX
UDI-Device Identifier10705034759579
UDI-Public(01)10705034759579(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number08.812.012
Device Catalogue Number08.812.012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer03/30/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight79